Jump to content

Photo

Accutane Flushing

flushing accutane blushing red 80mg rosacea

3 replies to this topic

#1 pcf228

pcf228

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 31-January 12

Posted 31 January 2012 - 03:24 PM

I'm 14 and I'm on my 4th month of Accutane and started at 40mg, then 60, now 80 for the past week or two. I've had some flushing throughout the course but once I upped to 80mg I've been flushing almost everyday. My face gets soo red, looks like a tomato, and it burns. When I'm not flushing my face looks great, acne-free. But when I'm flushing everybody asks why I'm red it looks so bad. This is literally ruining my life socially. I wake up everyday knowing this is going to happen and don't even want to go to school. I live in Florida so I know it has something to do with the heat and sunlight, but it usually happens when my emotions are high like after lunch. I can be out in the sunlight on the weekend and not get nearly as red as I do at school idk why. I used Diacneal/Triacneal(Retin-A) for about the first half of my course but I haven't used it in a long time idk if that has anything to do with it. I used a very drying wash too but now I only use Cetaphil Gentle Skin Cleanser and Cetaphil Moisturizer with SPF 15. When I told my derm about this at my last visit(I wasn't up to 80mg yet so it wasn't really bad) he said "you probably have rosacea"(my face wasn't even red or flushing at the time) then I asked him about it and basically he said maybe you do, maybe you don't but accutane didn't cause it, but if you do it might calm down after accutane. Then he gave me samples of metrogel which I've been using every night for the past week, with no results. Last week it happened right when I got to school and I had my mom pick me up. She called the derm and he said to stop taking accutane for 3 days, then continue on only 40mg per day and drink 64oz of a sports drink(propel) everyday. This is my 3rd day not taking it and I've drank way more than that, still nothing. I've read that this side effect never goes away and I feel completely hopeless right now. I'm considering just doing online school until after my accutane course and HOPEFULLY the flushing will be gone. I need advice!

Edited by pcf228, 31 January 2012 - 03:39 PM.


#2 jennifer36

jennifer36

    every moment is a gift of life

  • Veteran Members
  • Posts & Likes
    Posts: 294
    Gallery Images: 19
    Likes: 37
About Me
  • Gender:Female
  • Location:Canada
  • Interests:art, tea, music, skincare
  • Joined: 09-December 10

Achievements

     

Posted 31 January 2012 - 03:41 PM

I had really bad flushing while I was on accutane. I remember one day one of my best friends was over and she just looked at me and was like "what, why is your face so red, are you okay?". My face was beet red for absolutely no reason, it wasn't hot, it wasn't cold, I was inside watching a movie.. I get occasional flushing even still, and it's been over a year since I finished taking accutane. Not nearly as severe though. My face will feel hot and I'll mostly just get flushing on my cheeks and right under my eyes. Accutane is a seriously dangerous drug with serious potential side effects!

Continue to baby your skin and use super gentle products. I used cetaphil while I was on accutane during my 80mg/day month since my skin was too sensitive for anything else. Make sure you use a really gentle moisturizer too. I started using chamomile tea and green tea topically while I was on accutane to help bring down the redness, and it's something I've continued doing even now for it's acne and scar fighting benefits. After cleansing I brew some in a little bowl (let it cool to room temperature) and use a clean cotton pad and gently pat it over my face. I let it air dry, and once it's dry I moisturize. I did chamomile at night, green in the morning. This helped a lot with the redness. I've since switched to chamomile lavender morning + night, but the lavender might be drying for you since it helps fight acne and your skin is very very delicate at the moment. Hang in there, taking accutane is a tough experience.
my regimen:

am
wash face+chest+back with UMF 16+ manuka honey
tone with chamomile lavender tea

pm
home made grey kaolin clay, manuka honey & tea tree oil mask for 30+ minutes
spot treat with 50/50 jojoba and tea tree oil

avoiding dairy, soy, high sodium, refined sugars, processed foods since September 2011. more recently peanuts, gluten and citrus as well.

I am 90-95% clear, and still improving.

#3 pcf228

pcf228

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Likes: 0
About Me
  • Joined: 31-January 12

Posted 31 January 2012 - 05:03 PM

Thanks! does that help with flushing or just the general accutane redness?

#4 jennifer36

jennifer36

    every moment is a gift of life

  • Veteran Members
  • Posts & Likes
    Posts: 294
    Gallery Images: 19
    Likes: 37
About Me
  • Gender:Female
  • Location:Canada
  • Interests:art, tea, music, skincare
  • Joined: 09-December 10

Achievements

     

Posted 31 January 2012 - 07:08 PM

Just the general redness. The only thing that helped my flushing was finishing my course! The majority of my flushing stopped within two months (about the time it takes for accutane to entirely leave your system). Although like I said, I do still have some, not as severely as before of course.
my regimen:

am
wash face+chest+back with UMF 16+ manuka honey
tone with chamomile lavender tea

pm
home made grey kaolin clay, manuka honey & tea tree oil mask for 30+ minutes
spot treat with 50/50 jojoba and tea tree oil

avoiding dairy, soy, high sodium, refined sugars, processed foods since September 2011. more recently peanuts, gluten and citrus as well.

I am 90-95% clear, and still improving.


0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users